ISSN:
 1078-0947

eISSN:
 1553-5231

All Issues

Volume 42, 2022

Volume 41, 2021

Volume 40, 2020

Volume 39, 2019

Volume 38, 2018

Volume 37, 2017

Volume 36, 2016

Volume 35, 2015

Volume 34, 2014

Volume 33, 2013

Volume 32, 2012

Volume 31, 2011

Volume 30, 2011

Volume 29, 2011

Volume 28, 2010

Volume 27, 2010

Volume 26, 2010

Volume 25, 2009

Volume 24, 2009

Volume 23, 2009

Volume 22, 2008

Volume 21, 2008

Volume 20, 2008

Volume 19, 2007

Volume 18, 2007

Volume 17, 2007

Volume 16, 2006

Volume 15, 2006

Volume 14, 2006

Volume 13, 2005

Volume 12, 2005

Volume 11, 2004

Volume 10, 2004

Volume 9, 2003

Volume 8, 2002

Volume 7, 2001

Volume 6, 2000

Volume 5, 1999

Volume 4, 1998

Volume 3, 1997

Volume 2, 1996

Volume 1, 1995





Discrete and Continuous Dynamical Systems

May 2022 , Volume 42 , Issue 5

Select all articles

Export/Reference:

Liouville-type theorem for high order degenerate Lane-Emden system
Yuxia Guo and Ting Liu
2022, 42(5): 2073-2100 doi: 10.3934/dcds.2021184 +[Abstract](649) +[HTML](210) +[PDF](458.51KB)
Abstract:

In this paper, we are concerned with the following high order degenerate elliptic system:

where the operator \begin{document}$ A: = y\partial_{y}^2+a\partial_{y}+\Delta_{x}, \;a\geq 1 $\end{document} and \begin{document}$ n+2a>2m, m\in \mathbb{Z}^+,\;p,\,q\geq 1 $\end{document}. We prove the non-existence of positive smooth solutions for \begin{document}$ 1<p,\, q<\frac{n+2a+2m}{n+2a-2m} $\end{document}, and classify positive solutions for \begin{document}$ p = q = \frac{n+2a+2m}{n+2a-2m} $\end{document}. For \begin{document}$ \frac{1}{p+1}+\frac{1}{q+1}>\frac{n+2a-2m}{n+2a} $\end{document}, we show the non-existence of positive, ellipse-radial, smooth solutions. Moreover we prove the non-existence of positive smooth solutions for the high order degenerate elliptic system of inequalities \begin{document}$ (-A)^{m}u\geq v^p, (-A)^{m}v\geq u^q, u\geq 0, v\geq 0, $\end{document} in \begin{document}$ \mathbb{R}_+^{n+1} $\end{document} for either \begin{document}$ (n+2a-2m)q<\frac{n+2a}{p}+2m $\end{document} or \begin{document}$ (n+2a-2m)p<\frac{n+2a}{q}+2m $\end{document} with \begin{document}$ p,q>1 $\end{document}.

Geodesic planes in geometrically finite manifolds-corrigendum
Osama Khalil
2022, 42(5): 2101-2102 doi: 10.3934/dcds.2021185 +[Abstract](753) +[HTML](184) +[PDF](172.03KB)
Abstract:
Lifting the regionally proximal relation and characterizations of distal extensions
Kai Cao and Xiongping Dai
2022, 42(5): 2103-2174 doi: 10.3934/dcds.2021186 +[Abstract](658) +[HTML](182) +[PDF](880.86KB)
Abstract:

We consider a commutative diagram (CD) of flows with discrete phase group \begin{document}$ T $\end{document} and extensions as follows:

By \begin{document}$ {\text{RP}}_{\!\phi} $\end{document} and \begin{document}$ {\text{RP}}_{\!\psi} $\end{document} we denote the relativized regionally proximal relations in \begin{document}$ X $\end{document} and \begin{document}$ Y $\end{document}, respectively. We mainly prove, among other things, the following:

1. \begin{document}$ $\end{document}If \begin{document}$ X $\end{document} is topologically transitive \begin{document}$ \phi $\end{document}-distal, then \begin{document}$ X $\end{document} is minimal.

2. \begin{document}$ (\pi\times\pi) {\text{RP}}_{\!\phi} = {\text{RP}}_{\!\psi} $\end{document}.

3. If \begin{document}$ Y $\end{document} is locally \begin{document}$ \psi $\end{document}-Bronstein, then \begin{document}$ {\text{RP}}_{\!\psi}\circ {\text{P}}_{\!\psi} $\end{document} is an equivalence relation, and, \begin{document}$ \bar{y}\in {\text{RP}}_{\!\psi} $\end{document} whenever \begin{document}$ \bar{y}\in {\text{RP}}_{\!\psi}\circ {\text{RP}}_{\!\psi} $\end{document} is almost periodic.

4. If \begin{document}$ Y_d $\end{document} is the maximal distal extension of \begin{document}$ Z $\end{document} below \begin{document}$ Y $\end{document} and \begin{document}$ Z^d $\end{document} is the universal minimal distal extension of \begin{document}$ Z $\end{document}, then \begin{document}$ Y\perp_{Y_d}Z^d $\end{document}.

5. (a) \begin{document}$ Y $\end{document} is locally \begin{document}$ \psi $\end{document}-Bronstein iff \begin{document}$ F^d<F^\prime A $\end{document} where \begin{document}$ A,F,F^d $\end{document} are respectively the Ellis groups of \begin{document}$ Y,Z, Z^d $\end{document}. (b) If \begin{document}$ Y $\end{document} is locally \begin{document}$ \psi $\end{document}-Bronstein and \begin{document}$ K $\end{document} a \begin{document}$ \tau $\end{document}-closed group with \begin{document}$ F^\prime A<K<F $\end{document}, then there is a unique \begin{document}$ Y_{\!K} $\end{document} which is \begin{document}$ \psi_{\!K}^\prime $\end{document}-equicontinuous and has the Ellis group \begin{document}$ K $\end{document}.

We also prove the above theorems in the case \begin{document}$ T $\end{document} is a semigroup. Moreover, we show the following in minimal semiflows:

6. \begin{document}$ Y $\end{document} is \begin{document}$ \psi $\end{document}-distal iff \begin{document}$ \psi $\end{document} has a DE-tower iff there is a least group-like extension \begin{document}$ X $\end{document} via \begin{document}$ \phi $\end{document} (i.e., \begin{document}$ \phi^{-1}\phi x = {\text{Aut}}_\phi(T,X)x $\end{document} for all \begin{document}$ x\in X $\end{document}).

7. \begin{document}$ \psi $\end{document} is group-like iff \begin{document}$ \psi $\end{document} has a G-tower that consists of group extensions and inverse limits.

Global weak solutions to the stochastic Ericksen–Leslie system in dimension two
Hengrong Du and Changyou Wang
2022, 42(5): 2175-2197 doi: 10.3934/dcds.2021187 +[Abstract](424) +[HTML](159) +[PDF](382.33KB)
Abstract:

We establish the global existence of weak martingale solutions to the simplified stochastic Ericksen–Leslie system modeling the nematic liquid crystal flow driven by Wiener-type noises on the two-dimensional bounded domains. The construction of solutions is based on the convergence of Ginzburg–Landau approximations. To achieve such a convergence, we first utilize the concentration-cancellation method for the Ericksen stress tensor fields based on a Pohozaev type argument, and then the Skorokhod compactness theorem, which is built upon uniform energy estimates.

Optimal boundary regularity for some singular Monge-Ampère equations on bounded convex domains
Nam Q. Le
2022, 42(5): 2199-2214 doi: 10.3934/dcds.2021188 +[Abstract](401) +[HTML](158) +[PDF](350.16KB)
Abstract:

By constructing explicit supersolutions, we obtain the optimal global Hölder regularity for several singular Monge-Ampère equations on general bounded open convex domains including those related to complete affine hyperbolic spheres, and proper affine hyperspheres. Our analysis reveals that certain singular-looking equations, such as \begin{document}$ \det D^2 u = |u|^{-n-2-k} (x\cdot Du -u)^{-k} $\end{document} with zero boundary data, have unexpected degenerate nature.

A dissipative logarithmic-Laplacian type of plate equation: Asymptotic profile and decay rates
Ruy Coimbra Charão, Alessandra Piske and Ryo Ikehata
2022, 42(5): 2215-2255 doi: 10.3934/dcds.2021189 +[Abstract](580) +[HTML](194) +[PDF](510.83KB)
Abstract:

We introduce a new model of the logarithmic type of wave like plate equation with a nonlocal logarithmic damping mechanism. We consider the Cauchy problem for this new model in \begin{document}$ {{\bf R}}^{n} $\end{document}, and study the asymptotic profile and optimal decay rates of solutions as \begin{document}$ t \to \infty $\end{document} in \begin{document}$ L^{2} $\end{document}-sense. The operator \begin{document}$ L $\end{document} considered in this paper was first introduced to dissipate the solutions of the wave equation in the paper studied by Charão-Ikehata [7]. We will discuss the asymptotic property of the solution as time goes to infinity to our Cauchy problem, and in particular, we classify the property of the solutions into three parts from the viewpoint of regularity of the initial data, that is, diffusion-like, wave-like, and both of them.

On the Cauchy problems associated to a ZK-KP-type family equations with a transversal fractional dispersion
Jorge Morales Paredes and Félix Humberto Soriano Méndez
2022, 42(5): 2257-5593 doi: 10.3934/dcds.2021190 +[Abstract](418) +[HTML](156) +[PDF](501.2KB)
Abstract:

In this paper we examine the well-posedness and ill-posedeness of the Cauchy problems associated with a family of equations of ZK-KP-type

in anisotropic Sobolev spaces, where \begin{document}$ 1\le \alpha \le 1 $\end{document}, \begin{document}$ \mathscr{H} $\end{document} is the Hilbert transform and \begin{document}$ D_{x}^{\alpha} $\end{document} is the fractional derivative, both with respect to \begin{document}$ x $\end{document}.

Refinements of topological invariants of flows
Tomoo Yokoyama
2022, 42(5): 2295-2331 doi: 10.3934/dcds.2021191 +[Abstract](479) +[HTML](173) +[PDF](993.23KB)
Abstract:

We construct topological invariants, called abstract weak orbit spaces, of flows and homeomorphisms on topological spaces. In particular, the abstract weak orbit spaces of flows on topological spaces are refinements of Morse graphs of flows on compact metric spaces, Reeb graphs of Hamiltonian flows with finitely many singular points on surfaces, and the CW decompositions which consist of the unstable manifolds of singular points for Morse flows on closed manifolds. Though the CW decomposition of a Morse flow is finite, the intersection of the unstable manifold and the stable manifold of closed orbits need not consist of finitely many connected components. Therefore we study the finiteness. Moreover, we consider when the time-one map reconstructs the topology of the original flow. We show that the orbit space of a Hamiltonian flow with finitely many singular points on a compact surface is homeomorphic to the abstract weak orbit space of the time-one map by taking an arbitrarily small reparametrization and that the abstract weak orbit spaces of a Morse flow on a compact manifold and the time-one map are homeomorphic. In addition, we state examples whose Morse graphs are singletons but whose abstract weak orbit spaces are not singletons.

One component regularity criteria for the axially symmetric MHD-Boussinesq system
Zijin Li and Xinghong Pan
2022, 42(5): 2333-2353 doi: 10.3934/dcds.2021192 +[Abstract](439) +[HTML](148) +[PDF](453.86KB)
Abstract:

In this paper, we consider regularity criteria of a class of 3D axially symmetric MHD-Boussinesq systems without magnetic resistivity or thermal diffusivity. Under some Prodi-Serrin type critical assumptions on the horizontal angular component of the velocity, we will prove that strong solutions of the axially symmetric MHD-Boussinesq system can be smoothly extended beyond the possible blow-up time \begin{document}$ T_\ast $\end{document} if the magnetic field contains only the horizontal swirl component. No a priori assumption on the magnetic field or the temperature fluctuation is imposed.

"Large" strange attractors in the unfolding of a heteroclinic attractor
Alexandre Rodrigues
2022, 42(5): 2355-2379 doi: 10.3934/dcds.2021193 +[Abstract](386) +[HTML](154) +[PDF](521.05KB)
Abstract:

We present a mechanism for the emergence of strange attractors in a one-parameter family of differential equations defined on a 3-dimensional sphere. When the parameter is zero, its flow exhibits an attracting heteroclinic network (Bykov network) made by two 1-dimensional connections and one 2-dimensional separatrix between two saddles-foci with different Morse indices. After slightly increasing the parameter, while keeping the 1-dimensional connections unaltered, we concentrate our study in the case where the 2-dimensional invariant manifolds of the equilibria do not intersect. We will show that, for a set of parameters close enough to zero with positive Lebesgue measure, the dynamics exhibits strange attractors winding around the "ghost'' of a torus and supporting Sinai-Ruelle-Bowen (SRB) measures. We also prove the existence of a sequence of parameter values for which the family exhibits a superstable sink and describe the transition from a Bykov network to a strange attractor.

Self polarization and traveling wave in a model for cell crawling migration
Alessandro Cucchi, Antoine Mellet and Nicolas Meunier
2022, 42(5): 2381-2407 doi: 10.3934/dcds.2021194 +[Abstract](373) +[HTML](166) +[PDF](465.38KB)
Abstract:

In this paper, we prove the existence of traveling wave solutions for an incompressible Darcy's free boundary problem recently introduced in [6] to describe cell motility. This free boundary problem involves a nonlinear destabilizing term in the boundary condition which describes the active character of the cell cytoskeleton. By using two different methods, a constructive method via a graph analysis and a local bifurcation method, we prove that traveling wave solutions exist when the destabilizing term is strong enough.

Cucker-Smale model with time delay
Mauro Rodriguez Cartabia
2022, 42(5): 2409-2432 doi: 10.3934/dcds.2021195 +[Abstract](505) +[HTML](155) +[PDF](1960.22KB)
Abstract:

We study the flocking model for continuous time introduced by Cucker and Smale adding a positive time delay \begin{document}$ \tau $\end{document}. The goal of this article is to prove that the same unconditional flocking result for the non-delayed case is valid in the delayed case. A novelty is that we do not need to impose any restriction on the size of \begin{document}$ \tau $\end{document}. Furthermore, when the unconditional flocking occurs, velocities converge exponentially fast to a common one.

Erratum and addendum to "A forward Ergodic Closing Lemma and the Entropy Conjecture for nonsingular endomorphisms away from tangencies" (Volume 40, Number 4, 2020, 2285-2313)
Shuhei Hayashi
2022, 42(5): 2433-2437 doi: 10.3934/dcds.2021196 +[Abstract](594) +[HTML](143) +[PDF](265.91KB)
Abstract:

We add a lemma implicitly used in the proof of the forward Ergodic Closing Lemma in the paper "A forward Ergodic Closing Lemma and the Entropy Conjecture for nonsingular endomorphisms away from tangencies" [Discrete Contin. Dyn. Syst., 40 (2020), 2285-2313].

Shadowing as a structural property of the space of dynamical systems
Jonathan Meddaugh
2022, 42(5): 2439-2451 doi: 10.3934/dcds.2021197 +[Abstract](432) +[HTML](151) +[PDF](291.88KB)
Abstract:

We demonstrate that there is a large class of compact metric spaces for which the shadowing property can be characterized as a structural property of the space of dynamical systems. We also demonstrate that, for this class of spaces, in order to determine whether a system has shadowing, it is sufficient to check that continuously generated pseudo-orbits can be shadowed.

A regularization-free approach to the Cahn-Hilliard equation with logarithmic potentials
Dong Li
2022, 42(5): 2453-2460 doi: 10.3934/dcds.2021198 +[Abstract](400) +[HTML](145) +[PDF](278.76KB)
Abstract:

We introduce a regularization-free approach for the wellposedness of the classic Cahn-Hilliard equation with logarithmic potentials.

On the multifractal spectrum of weighted Birkhoff averages
Balázs Bárány, Michaƚ Rams and Ruxi Shi
2022, 42(5): 2461-2497 doi: 10.3934/dcds.2021199 +[Abstract](431) +[HTML](128) +[PDF](598.66KB)
Abstract:

In this paper, we study the topological spectrum of weighted Birk–hoff averages over aperiodic and irreducible subshifts of finite type. We show that for a uniformly continuous family of potentials, the spectrum is continuous and concave over its domain. In case of typical weights with respect to some ergodic quasi-Bernoulli measure, we determine the spectrum. Moreover, in case of full shift and under the assumption that the potentials depend only on the first coordinate, we show that our result is applicable for regular weights, like Möbius sequence.

Stability, free energy and dynamics of multi-spikes in the minimal Keller-Segel model
Fanze Kong and Qi Wang
2022, 42(5): 2499-2523 doi: 10.3934/dcds.2021200 +[Abstract](499) +[HTML](147) +[PDF](4433.84KB)
Abstract:

One of the most impressive findings in chemotaxis is the aggregation that randomly distributed bacteria, when starved, release a diffusive chemical to attract and group with others to form one or several stable aggregates in a long time. This paper considers pattern formation within the minimal Keller–Segel chemotaxis model with a focus on the stability and dynamics of its multi-spike steady states. We first show that any steady-state must be a periodic replication of the spatially monotone one and they present multi-spikes when the chemotaxis rate is large; moreover, we prove that all the multi-spikes are unstable through their refined asymptotic profiles, and then find a fully-fledged hierarchy of free entropy energy of these aggregates. Our results also complement the literature by finding that when the chemotaxis is strong, the single boundary spike has the least energy hence is the most stable, the steady-state with more spikes has larger free energy, while the constant has the largest free energy and is always unstable. These results provide new insights into the model's intricate global dynamics, and they are illustrated and complemented by numerical studies which also demonstrate the metastability and phase transition behavior in chemotactic movement.

On the density of certain spectral points for a class of $ C^{2} $ quasiperiodic Schrödinger cocycles
Fan Wu, Linlin Fu and Jiahao Xu
2022, 42(5): 2525-2540 doi: 10.3934/dcds.2021201 +[Abstract](436) +[HTML](155) +[PDF](426.07KB)
Abstract:

For \begin{document}$ C^2 $\end{document} cos-type potentials, large coupling constants, and fixed \begin{document}$ Diophantine $\end{document} frequency, we show that the density of the spectral points associated with the Schrödinger operator is larger than 0. In other words, for every fixed spectral point \begin{document}$ E $\end{document}, \begin{document}$ \liminf\limits_{\epsilon\to 0}\frac{|(E-\epsilon,E+\epsilon)\bigcap\Sigma_{\alpha,\lambda\upsilon}|}{2\epsilon} = \beta $\end{document}, where \begin{document}$ \beta\in [\frac{1}{2},1] $\end{document}. Our approach is a further improvement on the papers [15] and [17].

2021 Impact Factor: 1.588
5 Year Impact Factor: 1.568
2021 CiteScore: 2.4

Editors

Referees

Librarians

Special Issues

Email Alert

[Back to Top]